Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Recovering signals from inner products involving prolate spheroidals in the presence of jitter


Author: Dorota Dabrowska
Journal: Math. Comp. 74 (2005), 279-290
MSC (2000): Primary 68Q17, 94A12, 94A11; Secondary 94A20, 65G99
Published electronically: April 16, 2004
MathSciNet review: 2085411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper deals with recovering band- and energy-limited signals from a finite set of perturbed inner products involving the prolate spheroidal wavefunctions. The measurement noise (bounded by $\delta$) and jitter meant as perturbation of the ends of the integration interval (bounded by $\gamma$) are considered. The upper and lower bounds on the radius of information are established. We show how the error of the best algorithms depends on $\gamma$ and $\delta$. We prove that jitter causes error of order $\Omega^{\frac{3}{2}}\gamma$, where $[-\Omega,\Omega]$ is a bandwidth, which is similar to the error caused by jitter in the case of recovering signals from samples.


References [Enhancements On Off] (What's this?)

  • 1. D. Dabrowska and M. A. Kowalski, Approximating band- and energy-limited signals in the presence of jitter, J. Complexity 14 (1998), 557-570. MR 2000d:65241
  • 2. C. Flammer, Spheroidal Wave Functions, Stanford University Press, Stanford, 1957. MR 19:689a
  • 3. W. H. J. Fuchs, On the eigenvalues of an integral equation arising in the theory of band-limited signals, J. Math. Anal. Appl. 9 (1964), 317-330. MR 30:4128
  • 4. B. Z. Kacewicz and M. A. Kowalski, Approximating linear functionals on unitary spaces in the presence of bounded data errors with applications to signal recovery, J. Adaptive Control Signal Process. 9 (1995), 19-31. MR 95m:94001
  • 5. -, Recovering linear operators from inaccurate data, J. Complexity 11 (1995), 227-239. MR 96d:65104
  • 6. -, ``Recovering signals from inaccurate data'' in Curves and Surfaces in Computer Vision and Graphics II (M. J. Silbermann and H. D. Tagare, Eds.), Proc. SPIE, Vol. 1610, Int. Soc. Opt. Eng., Bellingham, WA, (1992), pp. 68-74.
  • 7. M. A. Kowalski, Optimal complexity recovery of band- and energy-limited signals, J. Complexity 2 (1989), 239-254. MR 89i:94009
  • 8. -, On approximation of band-limited signals, J. Complexity 5 (1989), 283-302. MR 90i:94006
  • 9. M. A. Kowalski, K. A. Sikorski, and F. Stenger, Selected topics in approximation and computation, Oxford University Press, New York, 1995. MR 97k:41001
  • 10. M. A. Kowalski and F. Stenger, Optimal complexity recovery of band- and energy-limited signals II, J. Complexity 5 (1989), pp. 45-49. MR 90c:41003
  • 11. H. J. Landau, The eigenvalue behavior of certain convolution equations, Trans. Amer. Math. Soc. 115 (1965), pp. 242-256. MR 33:7888
  • 12. -, Sampling, data transmission, and the Nyquist rate, Proc. IEEE 55 (1967), pp. 1701-1706.
  • 13. -, ``An overview of time and frequency limiting'' in Fourier Techniques and Applications (J. F. Price, Ed.), Plenum, New York, 1985.
  • 14. H. J. Landau and H. O. Pollak, Prolate spheroidal wave functions, Fourier analysis and uncertainty - II, Bell System Tech. J. 40 (1961), pp. 65-84. MR 25:4147
  • 15. -, Prolate spheroidal wave functions, fourier analysis and uncertainty - III. The dimension of the space of essentially time- and band-limited signals, Bell System Tech. J. 41 (1962), pp. 1295-1336. MR 26:5200
  • 16. A. A. Melkman, ``$n$-Widths and optimal interpolation of time- and band-limited functions'' in Optimal Estimation in Approximating Theory (C. A. Micchelli and T. J. Rivlin, Eds.), Plenum, New York, 1977. MR 57:956
  • 17. -,$n$-Widths and optimal interpolation of time- and band-limited functions II, SIAM J. Math. Anal. 16 (1985), pp. 803-813. MR 86h:41026
  • 18. C. A. Micchelli and T. J. Rivlin, ``A survey of optimal recovery'' in Optimal Estimation in Approximating Theory (C. A. Micchelli and T. J. Rivlin, Eds.), Plenum, New York, 1977. MR 56:3498
  • 19. L. Plaskota, Noisy Information and Computational Complexity, Cambridge Univ. Press, Cambridge, 1996. MR 99b:65189
  • 20. D. Slepian, Some asymptotic expansions for prolate spheroidal wave functions, J. of Mathematics and Physics 44 (1965), pp. 99-143. MR 31:3640
  • 21. -, On bandwidth, Proc. IEEE 64 (1976), pp. 292-300. MR 57:2738
  • 22. D. Slepian and H. O. Pollak, Prolate spheroidal wave functions, Fourier analysis and uncertainty - I, Bell System Tech. J. 40 (1961), pp. 46-64. MR 25:4146
  • 23. J. F. Traub, G. W. Wasilkowski, and H. Wozniakowski, Information Based Complexity, Academic Press, New York, 1988. MR 90f:68085
  • 24. -, Information, Uncertainty, Complexity, Addison-Wesley, Reading, Mass., 1983. MR 85g:68031
  • 25. J. F. Traub and H. Wozniakowski, A General Theory of Optimal Algorithms, Academic Press, New York, 1980. MR 84m:68041

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 68Q17, 94A12, 94A11, 94A20, 65G99

Retrieve articles in all journals with MSC (2000): 68Q17, 94A12, 94A11, 94A20, 65G99


Additional Information

Dorota Dabrowska
Affiliation: Faculty of Mathematics and Science, Cardinal Stefan Wyszyński University in Warsaw, ul. Dewajtis 5, 01-815 Warsaw, Poland
Email: dabrowska@uksw.edu.pl

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01648-5
Keywords: Problem complexity, signal theory, application of orthogonal functions in communication
Received by editor(s): July 19, 2002
Received by editor(s) in revised form: June 2, 2003
Published electronically: April 16, 2004
Article copyright: © Copyright 2004 American Mathematical Society